Jump to content

Sick, sick, sick!


ztweb

Recommended Posts

My dad "graduated" from chemo. Amen! He has 8 days of radiation left, one month off, and one month of whole brain. They are confident.

Right now he is sick! He keeps throwing up. This breaks my heart. If you remember, my first post on this site, was that what was getting my dad was his fear of getting sick. He feels it, and I feel awful. He is taking the nausea meds, but it is almost like he has so much phlem, or gook, that it makes him vomit. Can't eat, doesn't want to, and is pretty down. He gets the dry heaves some times, and other times he is productive.

I want to show him his "graduation pin" in the hopes that he keeps his eye on the prize. Prayers would be appreciated...thanks LCSC friends!

Link to comment
Share on other sites

Has your dad tried Emend. That did wonders for my nassea. Also, please make sure that he is drinking water, or any liquids he can get down. It will make him feel better and prevent dehydration which can just overwhelm you even after chemo, very easily.

This is so hard, but you're right, keep his eye on the "prize".

Wishing you both the best, and you've certainly got my prayers coming.

Joan

Link to comment
Share on other sites

Sending many prayers and lots of love and positive thoughts.

Just a thought here, as well. When Brad was having so much trouble with the nausea and vomiting, he found that crystallized ginger helped a lot. It is widely available at health food stores. Just sucking on a small piece settled him down quite a bit.

Hope this is helpful...

Chris

Link to comment
Share on other sites

It sounds like he doesn't have a anti-nausea medication that works. There are many others that he can try including an IV Drip that they administer at the time of chemo.

Please get him to ask his docs about trying a new anti-nausea med. It's best to take those pills continuously (even when not feeling nauseas) to stay on top of the symptoms instead of trying to combat them when they are hitting him full force.

Also, alot of fluid is very important. If you don't get the vomitting under control and lots of fluids, dehydration can set it and it can really get serious.

My dad was hospitalized twice for dehydration- one time for 8 days!

Sending positive thoughts and prayers that your dad begin to feel better soon so that he can celebrate the end of his treatments!

Hoping for total success! Keep us posted.

Link to comment
Share on other sites

If he is gagging on the thick gook then he needs to get that thinned out so that he doesn't get to the point of vomit. Is that the problem?

Drink lots and lots of water.

There is a safe prescription medication that thins the mucous. Ask the pharmacist or MD about it. It is available over the counter in many cough formulas and may now be sold by itself. It is called Guaifenasin. I think the spelling might be different. It is pronounced. gwai-fen-a-zeen

good luck.

Cindi o'h

Link to comment
Share on other sites

Sending up prayers for your dad.

Keith also took Emend and it was the most effective nausea control he took. He also had zofran and camptosar, and a couple of other anti-nausea treatments and Emend was by far the best. (but also the most expensive)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.